MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G24654
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter; occupation: non-healthcare professional two (2) models were provided but it is unknown which one was used: olympus gastroscope gif-hq190 2510209, olympus gastroscope gif-hq190 2510197.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Additional information received indicates that the device was used with an olympus gif-hq190 gastroscope.The outer diameter of the gastroscope is 9.9 mm, which is within the recommended scope diameter of 9.5 - 11.5 mm for the mbl-6-ov product.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic variceal ligation (evl), the physician used a cook 6 shooter saeed multi-band ligator.It was reported that after the procedure had finished, when removing the device from the scope, the white string broke half way down the channel when pulling it out of the patient."as we were retracting gastroscope the string snapped for no obvious reason and the plastic distal capped dislodge off end of scope into patient esophagus ending up in the stomach.Multiple attempts with different products were used to retrieve the cap.In the end we retrieved with a rat tooth forcep and nothing but the successful bands were left inside the patient." a section of the device did remain inside the patient¿s body however it was successfully retrieved with a rat tooth forcep.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12338838
Report Number1037905-2021-00403
Device Sequence Number19534630
Product Code MND
UDI-Device Identifier00827002246546
UDI-Public(01)00827002246546(17)220602(10)W4477342
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberG24654
Device Catalogue NumberMBL-6-OV
Device Lot NumberW4477342
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GASTROSCOPE-UNKNOWN MODEL